# SDR 2013FA0000713

- Difficulty date: September 12, 2013
- Submitted: November 29, 2013
- Operation: General aviation
- Aircraft: N745K
- Make and model: Lear 45LEAR
- Aircraft serial: 245
- System (JASC): 2497 · Electrical Power System Wiring
- Part: Wire
- Part number: M6613104023
- Condition: Chafed
- Location: Nr 2 Seat
- Stage of operation: AP
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

DURING FINAL APPROACH, ONE PASSENGER CAME FORWARD AND ASKED FOR THE LOCATION OF THE FIRE EXTINGUISHER.  STATED SOMETHING TO THE EFFECT OF SMELLING SMOKE AND AN ELECTRICAL ODOR.  CHECKED CIRCUIT BREAKERS AND FOUND THE RT CABIN SPOT LIGHT CIRCUIT BREAKERS HAD TRIPPED.  CHECKED BACK WITH THE PASSENGERS, AND THEY STATED THAT THEY NO LONGER SMELLED ANYTHING.  CONTINUED APPROACH WITHOUT ANY FURTHER EVENTS.    WIRING IN THE CONTROL PANEL FOR THE NR 2 SEAT, VIP SEAT, RUBBED AGAINST EXPOSED MOVING PARTS OF THE RETRACTABLE CUP HOLDER FOR THAT SEAT CAUSING THE CUP HOLDER TO HEAT UP PRODUCING AN ODOR.  EVENTUALLY THE CIRCUIT BREAKER FOR THE LIGHTING CONTROL UNIT TRIPPED AND POWER WAS REMOVED FROM THE WIRE PREVENTING ANY FURTHER DAMAGE.  INTERNAL INVESTIGATION ALONG WITH MFG, FOUND THAT THE MODEL CUP HOLDER HAS EXPOSED MOVING PARTS THAT RUBBED AGAINST THE WIRING.
